Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Extreme urticaria, chronic condition. On antihistamines, Rx's. Will cyclosporin help?

Hello, I have an extreme case of urticaria . It is chronic, and nothing seems to be able to thwart it. I have been to 3 different Dr.s, with not much help. I have been told it can be tinea , parasites, a toxin , etc. I have taken anti histamins, holistic items, and some other Rx s, all to very little or no help. This condition has been going on for 4+ years. I ha e been reading different studies and researchers, and see that a low dose of Cyclosporin may help. Any thoughts?
Asked On : Fri, 20 Jul 2012
Answers:  1 Views:  47
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM and thanks for your query.
I understand your concern and distress due to the chronic urticaria. If you have not been investigated, you should have laboratory investigations like routine blood test, thyroid profile, etc. as well as special test autologous serum skin test. Management includes avoidance of precipitating factors, treatment of underlying disorders, and medicines. First line drug therapy is antihistamines, second line is doxepin, nifedipine, leukotriene-inhibitors or sulfasalazine and third line is cyclosporine, dapsone or colchicine. So it would be good to have a systematic approach to this problem.
Take Care.
Dr. Noble Zachariah, Kuwait
Answered: Fri, 24 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor